So Ashley is still in lots of pain from the surgery and the fact that we have max out /Flooded her pain receptors with the Hydromorphone. AkA Dilaudid She is at a crazy amount at 70 mg/hr. And you have to understand the doctors don’t really know how to treat a patient that has been having this amount of opioids she is somewhat like a rock star on the floor in the ICU. Everyone wants to see the girl that is getting 70 mg an hour and say is she ok or is she going to stop breathing . To put this in perspective I will tell you that people die taking a half a milligram that is .5 mg of Dilaudid and Ashley is receiving 70 an hour. I had to swear and push the doctors when we first transferred here to give her higher doses because they were scared. So after getting my training for the last two years or so in the Healthcare field. What to do? my first thought was an epidural. Due to her platelets being too low we could not do it because of the risk of being paralyzed from the waist down for the rest of her life were to great. The doctor said she was in the gray area and they would do it if we want to. So we decided not to Because I had something up my sleeve that I remember the palliative care ladies told us about. When I was talking her ear off ha ha . The drug is called Ketamine and it is similar to PCP And it is a hallucinogenic and sedative and used by Anesthesiologist a lot. Also they use it for a sedative for pets before surgery. It works by resetting the pain receptors in her brain. But this is a balancing act because as your body demands less drugs because of the receptors slowing down production You need to cut back on the opioids as well Or you could have respiratory failure Due to overdose. So we monitor everything including her breaths per minute and CO2 output . So basically we go up with the ketamine down with the Dilaudid tell she’s off or at a safer level then we go back down with the ketamine until she’s out of pain and or off everything. Ashley has been having tremendous pain Unthinkable by many and the majority of it is in the stomach all over and the back area where the kidneys are probably due to the fact that they removed her ovaries also but I think I forgot to post last time . Her one Ovary was 10 cm and the other one was about 20 cm around which is huge. She basically had a radical hysterectomy And her cervix scraped they basically gutted her out like a fish. So we started the ketamine last night and she’s been having some hallucinogenic dreams and acting like she’s tipsy and drunk and giggling a little bit. She told me she was going on a trip down the hallway and waving at a girl and also said it was Christmas time Right now. She was also rubbing my face and I asked her if she was hallucinating and she says I think so because you got your hair cut. But the funny thing is I actually did because I had a little time to spare before getting back to her at nine. The hallucinations are fine as long as they are happy dreams.
So today she is in alot less pain But still has nausea sensation and is vomiting from most likely the chemotherapy. But on a good note we got her out of bed set her up and she stood on her own for a couple minutes and walked a few steps that is a great milestone for Ashley. But she still has a long ways to go and Is not out of the woodwork yet.
Ashley’s husband Tim